Mississippi, 2010

Strong Wind in Mississippi, March 1, 2010

March 1, 2010 · NWS LIX · 3 events in 3 counties and zones

Strong winds developed on the back side of an area of rain. Winds of 40 to 50 mph common across the area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Strong winds developed on the back side of an area of rain. Winds of 40 to 50 mph common across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 1, 7:19 PM CST, 56 minutes earlier.

Area forecast discussion, Mar 1, 7:19 PM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
719 PM CST MON MAR 1 2010

.UPDATE...
FORECAST GRIDS AND PRODUCTS HAVE BEEN UPDATED TO INCLUDE A HIGH
WIND WARNING UNTIL 9 PM FOR WASHINGTON...ST. TAMMANY...ORLEANS...
JEFFERSON...ST. BERNARD AND PLAQUEMINES PARISHES IN LOUISIANA AND
PEARL RIVER...HANCOCK...HARRISON...AND JACKSON COUNTIES IN
MISSISSIPPI. THIS WARNING WILL BE IN EFFECT UNTIL 9 PM THIS
EVENING. A SHORT LIVED BUT IMPRESSIVE WIND EVENT IS TAKING PLACE
NEAR THE BACK EDGE OF THE MAIN PRECIPITATION FIELD THIS EVENING.
WIND GUSTS UP TO 58 MPH AND SUSTAINED WINDS OF 40 MPH OR SO HAVE
BEEN OBSERVED. 11

&&

.PREV DISCUSSION... /ISSUED 640 PM CST MON MAR 1 2010/

UPDATE...
FORECAST GRIDS AND PRODUCTS WERE UPDATED TO INCLUDE THE EXPANDED
WIND ADVISORY THAT NOW COVERS MOST OF SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI AND ALL OF COASTAL MISSISSIPPI. WINDS GUSTS
OF 45 MPH TO A LITTLE OVER 50 MPH HAVE BEEN REPORTED FOR AN HOUR
OR TWO NEAR THE BACK EDGE OF THE PRECIPITATION SHIELD. 11

PREV DISCUSSION... /ISSUED 413 PM CST MON MAR 1 2010/

SHORT TERM...
WEATHER EFFECTS FROM STRONG UPPER SYSTEM AND SURFACE LOW
APPROACHING THE SOUTHEAST LOUISIANA COAST LOOK TO BE THE SAME AS
EARLIER INDICATED. AFTER HEARING A COUPLE SMALL HAIL REPORTS
EARLIER...ADDED SMALL HAIL AND LOCALLY HEAVY RAIN TO THE WEATHER
GRIDS THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS SHOULD AVERAGE
ONE TO ONE AND ONE HALF INCHES THROUGH TUESDAY MORNING.

VERY TIGHT PRESSURE GRADIENT AND STRONG DOWNWARD VELOCITIES WITH
THE MID LEVEL TROUGH PASSAGE AND WEST SIDE OF THE SURFACE LOW WILL
PRODUCE WINDY CONDITIONS NEAR THE TIDAL LAKES AND THE COAST AFTER
MIDNIGHT TONIGHT WITH BREEZY AND RAINY CONDITIONS BEFORE MIDNIGHT.
ISSUED A WIND ADVISORY VALID FROM 9 PM TONIGHT TO 10 AM ON TUESDAY
FOR ABOUT THE SOUTHEAST HALF OF THE AREA.

THE LOW WILL MOVE RAPIDLY EAST AND NORTHEAST ACROSS THE NORTHEAST
GULF OF MEXICO AND ACROSS THE SOUTH ATLANTIC COAST LATE TONIGHT
INTO TUESDAY AS THE STRONG UPPER TROUGH SWINGS ACROSS THE
SOUTHEAST STATES TOWARDS THE ATLANTIC COAST. RAIN WILL END TUESDAY
MORNING...BUT IT WILL REMAIN CLOUDY AND BRISK TUESDAY...THEN
PARTIAL CLEARING TUESDAY NIGHT WILL CAUSE LOW TEMPERATURES TO DROP
INTO THE LOWER TO MID 30S FOR LOWS.

LONG TERM...
WEATHER WILL BE FAIR FOR A LONG DURATION FROM WEDNESDAY THROUGH
THE WEEKEND. SECONDARY DISTURBANCES ON THE BACK SIDE OF A RESIDENT
MID/UPPER TROUGH OVER THE EASTERN STATES WILL ALLOW REINFORCEMENTS
OF COOL AIR TO MOVE INTO THE GULF COAST AREA WEDNESDAY INTO
THURSDAY...KEEP TEMPERATURES MUCH BELOW THE SEASONAL AVERAGES.
FRIDAY INTO THE WEEKEND...A MID LEVEL RIDGE WILL BUILD OVER THE
FORECAST AREA AS THE SURFACE HIGH PRESSURE SLOWLY MOVES EAST
ACROSS THE SOUTHEAST STATES. MODERATING TEMPERATURES AND CONTINUED
MOSTLY CLEAR SKIES WILL CREATE VERY PLEASANT CONDITIONS WITH
TEMPERATURES RETURNING TO NEAR SEASONAL NORMS SATURDAY AFTERNOON
INTO SUNDAY. THERE IS A CHANCE THE NEXT WESTERN SYSTEM COULD MOVE
CLOSE ENOUGH FOR A SLIGHT CHANCE OF RAIN BY NEXT MONDAY OR
MONDAY NIGHT. 22/TD

AVIATION...
MVFR CONDITIONS WILL PREVAIL...AND AT LEAST TEMPORARY PERIODS OF
IFR CONDITIONS ARE EXPECTED THIS EVENING AS WIDESPREAD RAIN
AFFECTS THE TERMINALS. EXPECT REDUCED VISIBILITY DUE TO SHOWERS
THROUGH THE EVENING. CONDITIONS SHOULD BEGIN IMPROVING LATE
TONIGHT. 95/DM

MARINE...
MARINE MOS GUIDANCE AND A MEASUREMENT OF THE 4 MB PRESSURE GRADIENT/
GEOSTROPHIC WIND CALCULATIONS ALL SHOW GALE CONDITIONS
DEVELOPING...POSSIBLY IN GUSTS THIS EVENING...AND EITHER SUSTAINED
OR IN FREQUENT GUSTS AFTER MIDNIGHT THROUGH THE DAY ON TUESDAY.
IN FACT...WOULD NOT BE SURPRISED TO SEE GUSTS APPROACHING STORM
FORCE /50 KNOTS/ FOR A FEW HOURS OVER PORTIONS OF THE OUTER
COASTAL WATERS LATE TONIGHT GIVEN THE COMBINATION OF A VERY TIGHT
PRESSURE GRADIENT AND OPTIMAL STRONG DOWNWARD TRANSPORT OF STRONG
WINDS AS THE DEEP MID LEVEL TROUGH AXIS SWINGS THROUGH THE COASTAL
WATERS BETWEEN 3 AND 6 AM TUESDAY. THUNDERSTORMS SOUTH OF ABOUT
29 DEGREES NORTH LATITUDE COULD PRODUCE STRONG TO SEVERE WIND
GUSTS...POSSIBLY EXCEEDING 50 KNOTS ESPECIALLY OVER THE WATERS
BEYOND 20 NMI FROM SHORE...MAINLY THIS EVENING. OVERALL...IT WILL
BECOME VERY DANGEROUS TO IMPOSSIBLE FOR SMALL CRAFT TO VENTURE
OUT...AND UNCOMFORTABLE TO HAZARDOUS FOR MEDIUM SIZE CRAFT THROUGH
AT LEAST TUESDAY MORNING.

BEYOND TUESDAY...SURFACE HIGH PRESSURE WILL BUILD AND BECOME
CENTERED OVER THE MARINE AREA THURSDAY INTO FRIDAY RESULTING IN
DIMINISHING WINDS AND SEAS. A MOSTLY LIGHT ONSHORE FLOW WILL
DEVELOP OVER THE WEEKEND AS THE HIGH SHIFTS EAST. 22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  37  46  32  57 /  90  20   0   0
BTR  38  49  33  57 /  80  20   0   0
ASD  39  50  33  56 /  90  20   0   0
MSY  41  49  35  55 /  80  20   0   0
GPT  41  51  33  54 / 100  30  10   0
PQL  42  50  32  55 / 100  30  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HIGH WIND WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.

     WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
     JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: LOWER ST. BERNARD...AND LOWER
     TERREBONNE.

     WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...LIVINGSTON...LOWER LAFOURCHE...LOWER
     TERREBONNE...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...TANGIPAHOA...UPPER LAFOURCHE...AND UPPER
     TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     GALE WARNING FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM.

MS...WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...PIKE...AND WALTHALL.

     HIGH WIND WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

     WIND ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     GALE WARNING FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM.

&&
Hazardous weather outlook, Mar 1, 5:45 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CST MON MAR 1 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-022215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
545 PM CST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT...MAINLY
NEAR THE COAST. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED...
BUT ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING
PEA TO MARBLE SIZED HAIL.

STRONG WINDS...
AS THE LOW MOVES PAST THE AREA...STRONG WINDS WILL SPREAD ACROSS
EXTREME SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI.
WINDS MAY ARE FORECAST TO INCREASE TO 25 TO 30 MPH WITH GUSTS UP TO
45 MPH POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH 10 AM TUESDAY.

MARINE HAZARDS...
A DEEPENING SURFACE LOW IS EXPECTED TO BRING STRONG WINDS TO THE
COASTAL WATERS THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORIES ARE
CURRENTLY IN EFFECT FOR ALL OF THE COASTAL WATERS. FOR THE GULF
WATERS...THE ADVISORIES WILL BE REPLACED BY GALE WARNINGS AT
MIDNIGHT TONIGHT DUE TO EXPECTED FREQUENT GUSTS ABOVE GALE FORCE.
OVER THE TIDAL LAKES...THE SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT THROUGH THE NIGHT...WITH A FEW GALE FORCE GUSTS POSSIBLE
TONIGHT. ROUGH WATERS AND SEAS OF UP TO 12 FEET CAN ALSO BE
EXPECTED...ESPECIALLY ACROSS THE OUTER GULF WATERS. CONDITIONS
WILL BE VERY HAZARDOUS FOR SMALL TO MEDIUM SIZE CRAFT OVER ALL
INLAND AND OFFSHORE WATERWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS...
A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH MID MORNING TUESDAY
FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST
MISSISSIPPI. SUSTAINED WINDS OF 25 TO 30 MPH WITH A FEW GUSTS AS
HIGH AS 45 MPH ARE EXPECTED.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ON THE TIDAL LAKES
THROUGH TUESDAY. WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GALE
FORCE GUSTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
ADDITIONALLY...GALE WARNINGS WILL REMAIN IN EFFECT THROUGH
TUESDAY ON THE GULF WATERS. WINDS IN EXCESS OF 34 KNOTS WILL
CREATE EXTREMELY HAZARDOUS AND DANGEROUS CONDITIONS FOR SMALL TO
MEDIUM SIZE CRAFT. CONDITIONS WILL REMAIN HAZARDOUS THROUGH
TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED FOR THE WEDNESDAY THROUGH SUNDAY
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 1, 6:59 PM CST, 1 hour 16 minutes before
LAZ039-040-061>064-068>070-MSZ077-080>082-020300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 PM CST MON MAR 1 2010

...VERY STRONG WINDS AFFECTING WASHINGTON PARISH...PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. BERNARD PARISH...JEFFERSON
PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...PLAQUEMINES
PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 654 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
STRONG WINDS ALONG THE BACK EDGE OF THE RAIN SHIELD EXTENDING
FROM 7 MILES SOUTHWEST OF BOGALUSA TO 10 MILES EAST OF MANDEVILLE TO
EAST NEW ORLEANS TO 14 MILES EAST OF CUT OFF...MOVING EAST AT 35 MPH.

THESE WINDS WILL AFFECT MOST OF EXTREME SOUTHEASTERN LOUISIANA AND
ALL OF COASTAL MISSISSIPPI. THESE WINDS ARE NOT ASSOCIATED WITH ANY
THUNDERSTORM ARE BASICALLY ON THE BACK SIDE OF THE MODERATE TO HEAVY
RAIN. A WIND ADVISORY IS OUT BUT DUE TO NUMEROUS WIND GUSTS
APPROACHING 50 TO 55 MPH EXTRA CAUTION SHOULD BE TAKEN.

WIND GUSTS OF THIS MAGNITUDE COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

CAB
Local storm report, Mar 1, 7:43 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
743 PM CST MON MAR 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     NON-TSTM WND DMG 10 N POINTE A LA HACHE  29.72N 89.79W
03/01/2010                   PLAQUEMINES        LA   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF OF A HOUSE OR CABIN IN DELACROIX.
            THE TIME IS APPROXIMATED.

&&

11
Local storm report, Mar 1, 7:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CST MON MAR 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     NON-TSTM WND DMG 6 SW YSCLOSKEY          29.78N 89.76W
03/01/2010                   ST. BERNARD        LA   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF OF A HOUSE OR CABIN IN DELACROIX.
            THE TIME IS APPROXIMATED.

&&

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Hancock

When
March 1, 8:15 PM CST
Where
Hancock forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement

Widespread power outages and trees down across Hancock County due to strong winds on backside of rain shield.

Strong Wind, Harrison

When
March 1, 8:44 PM CST
Where
Harrison forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement

Widespread power outages and trees down across Harrison County due to strong winds on backside of rain shield.

Strong Wind, Pearl River

When
March 1, 8:45 PM CST
Where
Pearl River forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
30.769, -89.590 (the zone’s center; the record gives no point)

Widespread power outages and trees down across Pearl River County due to strong winds on backside of rain shield.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218810, 218811, 218812.